Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jul 29, 2008, 10:28 PM MDT. It was in force for 92 min.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2008, 10:28 PM MDT (04:28 UTC)
- Expired
- Jul 30, 2008, 12:00 AM MDT
- In force
- 92 min
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 300428 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1028 PM MDT TUE JUL 29 2008 ...STRONG WINDS ACROSS THE DESERTS AND WASATCH FRONT... UTZ003>005-015-300600- /O.CON.KSLC.HW.W.0013.000000T0000Z-080730T0600Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 1028 PM MDT TUE JUL 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS WARNING IS FOR THE NORTHWEST DESERTS AND WEST CENTRAL UTAH AS WELL AS THE SOUTHERN WASATCH FRONT AND TOOELE VALLEY. WINDS HAVE DECREASED ACROSS THE DESERTS BUT ADDITIONAL HIGH BASED SHOWERS AND ISOLATED THUNDERSTORMS WILL BRING LOCALLY STRONG WIND GUSTS NORTH MIDNIGHT. AS OF 1020 PM...STRONG WIND GUSTS TO 45 MPH HAVE MOVED INTO THE SALT LAKE AND UTAH VALLEYS. SUSTAINED WINDS SPEEDS OF 20 TO 30 MPH WITH LOCAL GUSTS OVER 50 MPH ARE EXPECTED THROUGH MIDNIGHT. THE STRONG WESTERLY WINDS WILL ALSO CAUSE BLOWING DUST AND MAY REDUCE VISIBILITIES SIGNIFICANTLY. THIS WIND WILL CONTINUE TO IMPACT PARTS OF I-80. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ002-300600- /O.NEW.KSLC.WI.Y.0023.080730T0428Z-080730T0600Z/ NORTHERN WASATCH FRONT- 1028 PM MDT TUE JUL 29 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS ADVISORY IS FOR THE NORTHERN WASATCH FRONT. WINDY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT AS HIGH BASED SHOWERS PASS THROUGH THE REGION. WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE IN THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS75 KSLC 300549 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1149 PM MDT TUE JUL 29 2008 ...WIND STARTING TO DECREASE... UTZ003>005-015-300700- /O.EXP.KSLC.HW.W.0013.000000T0000Z-080730T0600Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 1149 PM MDT TUE JUL 29 2008 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. STRONG GUSTY WINDS THAT OCCURRED IN THE NORTHWEST DESERTS AND SALT FLATS CONTINUE TO DECREASE LATE THIS EVENING. WIND GUSTS OF 50 TO 60 MPH OCCURRED EARLY THIS EVENING ACROSS MUCH OF THE DESERTS. STRONG GUSTY WINDS CONTINUE IN THE CENTRAL AND SOUTHERN WASATCH FRONT BUT WILL DECREASE AFTER MIDNIGHT. HOWEVER...WINDY CONDITIONS WILL STILL PERSIST THROUGH 2 AM WITH GUSTS OVER 35 MPH POSSIBLE. WIND GUSTS OF 35 TO 45 MPH WERE COMMON IN THE SOUTHERN WASATCH FRONT DURING THE EVENING HOURS...WITH LOCALLY UP TO AROUND 50 MPH IN THE SALT LAKE AND TOOELE VALLEYS. $$ UTZ002-300700- /O.EXP.KSLC.WI.Y.0023.000000T0000Z-080730T0600Z/ NORTHERN WASATCH FRONT- 1149 PM MDT TUE JUL 29 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. GUSTY WINDS WILL CONTINUE TO DECREASE AFTER MIDNIGHT. EARLY THIS EVENING WIND GUSTS OF 30 TO 40 MPH AFFECT THE NORTHERN WASATCH FRONT. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jul 29, 8:40 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 29, 8:40 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
840 PM MDT TUE JUL 29 2008
.SYNOPSIS...A WEAK PACIFIC SYSTEM WILL CROSS NORTHERN UTAH OVERNIGHT.
A DRIER BUT VERY WARM SOUTHWESTERLY FLOW FOR WEDNESDAY THROUGH
FRIDAY. MOISTURE IS EXPECTED TO INCREASE IN THE SOUTH BY LATE FRIDAY
AND THEN SPREAD NORTHWARD FOR THE WEEKEND.
&&
.DISCUSSION...UPPER LEVEL TROUGH NOW ENTERING NORTHWEST UTAH
WITH A 70 KNOT 200 MB JET STREAK. INITIAL HIGH BASED CONVECTION
DURING THE LATE AFTERNOON AND EARLY EVENING PRODUCED A LARGE
OUTFLOW THAT SPREAD ACROSS THE DESERTS AND INTO THE WASATCH
FRONT. GUSTS TO 50 MPH WERE COMMON IN THE DESERTS WITH ISOLATED
SEVERE GUSTS AROUND 60 MPH BETWEEN ROSEBUD IN THEN NW CORNER
AND I-80. HAVE HANDLED THIS WITH A HIGH WIND WARNING UP TO
NOW. GUSTS OF 30 MPH AND UP TO NEAR 40 MPH REACHED INTO THE
WASATCH FRONT AS THE ASSOCIATED EXTENSIVE OUTFLOW SPREAD INTO
THIS REGION EARLY THIS EVENING. TO THE SOUTH...WIDELY SCATTERED
THUNDERSTORMS HAVE LINGERED OVER THE SEVIER PLATEAU TO LOA
AND CIRCLEVILLE AND ONE CELL PRODUCED A 57 MPH GUST IN RICHFIELD.
MOST AREAS OF UTAH DRIED SIGNIFICANTLY SINCE LAST NIGHT AS DRY AIR
ALOFT MIXED DOWN INTO THE BOUNDARY LAYER AND DROPPED DEWPOINTS INTO
THE 20S AND 30S. ISSUE FOR THE REST OF THE EVENING IS SYNOPTIC LIFT
ASSOCIATED WITH THE WAVE MOVING ACROSS CENTRAL AND NORTHERN UTAH
WHILE MOISTURE ADVECTION SPREADS INTO THE WASATCH FRONT. WHETHER
ENOUGH DESTABILIZATION OCCURS IN A DEEP LAYER TO KEEP THE CURRENT
LIGHTNING THAT IS ONGOING BETWEEN DUGWAY AND DELTA. THIS LIGHTNING
APPEARS TO BE ON THE OUTFLOW FROM EARLIER WEAK CONVECTION.
00Z NAM CONTINUES ITS TREND OF WEAKENING THE WEST CENTRAL UTAH
CONVECTION...WHILE THE LATEST RUC AND 18Z ARW HOLD IT TOGETHER BETTER
UNTIL IT REACHES THE WASATCH FRONT AND THEN WEAKENS. EITHER WAY
BOTH THE NAM AND GFS TRACK THE 500 MB OMEGA AND HIGHEST HUMIDITY
RIGHT ACROSS NORTHERN UTAH THROUGH MIDNIGHT AND THEN THE FAR
NORTHEAST CORNER JUST AFTER MIDNIGHT. WITH LOW HUMIDITY IN THE
BOUNDARY LAYER AND WIDESPREAD HIGH BASED CONVECTION THE THREAT FOR
STRONG WINDS WILL REMAIN IN THE DESERTS AND INTO PARTS OF THE
WASATCH FRONT THROUGH MIDNIGHT OR JUST AFTER. BOTH GFS AND RUC HAVE
UP TO 25 KNOTS AT 700 MB CROSSING THE FAR NORTH LATE THIS EVENING.
EXTENSIVE AREA OF COOLER CLOUD TOPS ARE DEPICTED ACROSS ALL OF
NORTHERN UTAH THIS EVENING WITH THE BROAD AREA OF LIFT OCCURRING IN
THIS REGION.
AFTER TONIGHT LIMITED MOISTURE LINGERS ACROSS UTAH AND THE AIR
MASS WARMS...BRINGING 18C 700 MB TEMPS UP TO I-80 BY THURSDAY
AND PERSISTING THROUGH SUNDAY. STEEP LAPSE RATES WILL ALLOW
FOR ISOLATED CONVECTION ON FAVORED SLOPES OF EASTERN UTAH.
POSITION OF THE UPPER HIGH LATE IN THE WEEK WILL LIKELY ALLOW
MOISTURE TO SPILL BACK INTO SOUTHERN UTAH BY FRIDAY AND THIS GETS
DRAW INTO STRONGER SOUTHWEST FLOW ACROSS FAR NORTHWEST UTAH. THIS
SHOULD ALLOW MOISTURE LEVELS TO INCREASE FROM SOUTH TO NORTH
AND INCREASE THUNDERSTORM ACTIVITY INTO THE WEEKEND AND LAST
INTO EARLY NEXT WEEK.
&&
.AVIATION...OLD OUTFLOW WILL CONTINUE TO WEAKEN BUT APPROACHING
HIGH BASED SHOWERS AND ISOLATED THUNDERSTORMS FROM THE SOUTHWEST
COULD BRING GUSTY SOUTHWEST WIND TO 35-40 MPH BETWEEN 9 PM AND
MIDNIGHT. MAINLY VFR CONDITIONS WITH A 10 PERCENT CHANCE OF
LIGHTNING LATE EVENING.
&&
.FIRE WEATHER...WIDESPREAD HUMIDITIES BELOW 15 PERCENT AND WIND
GUSTS OF 40 TO 60 MPH ACROSS NORTHWEST UTAH LATE THIS AFTERNOON AND
EARLY EVENING BROUGHT CRITICAL FIRE CONDITIONS. GUSTY WINDS CONTINUE
IN THIS REGION BUT HAVE WEAKENED AND HUMIDITIES HAVE RISEN TO
15 TO 20 PERCENT. HOWEVER A WEAK WEATHER DISTURBANCE IS TRACKING
THROUGH THE NORTHERN HALF OF UTAH AND BRINGING WIDESPREAD HIGH
BASED SHOWERS AND ISOLATED THUNDERSTORMS. LIGHTNING HAS BEEN MORE
NUMEROUS IN ZONE 434 OF WEST CENTRAL UTAH. ADDITIONAL OUTFLOW AND
RATHER LOW HUMIDITY HAS PROMPTED A RED FLAG WARNING FOR NORTHWEST
AREAS WHERE CONDITIONS WILL BE NEAR CRITICAL THROUGH THE EVENING
AND THE POTENTIAL FOR CLOUD TO GROUND LIGHTNING STRIKES EXIST.
IN THE SOUTH ISOLATED THUNDERSTORMS WILL CONTINUE WITH SLIGHTLY
MORE MOISTURE IN PLACE ACROSS SOUTH CENTRAL UTAH THIS EVENING.
HOWEVER THIS REGION HAS ALSO EXPERIENCED CONSIDERABLE DRYING
IN THE LOW LEVELS.
A DRIER AND MORE STABLE AIRMASS IS EXPECTED TO SPREAD ACROSS THE
REGION FOR THE MIDDLE TO LATTER PORTION OF THE WEEK. ISOLATED
THUNDERSTORMS FOR FAVORED EASTERN AND SOUTHERN AREAS WILL INCREASE
THURSDAY AND FRIDAY. HOT TEMPERATURES AND LOW HUMIDITY FOR MUCH
OF THE REGION. 10 TO 15 KNOTS AT 700 MB AND VERY LOW HUMIDITY
WILL BRING LOCAL NEAR CRITICAL CONDITIONS TO WESTERN AND SOUTHWEST
AREAS THURSDAY AND FRIDAY. DEEPER MOISTURE WILL SPREAD INTO THE
REGION STARTING SATURDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HIGH WIND WARNING AND RED FLAG WARNING FOR UTZ005-015 UNTIL
MIDNIGHT TO 2 AM.
RED FLAG WARNING FOR UTZ002>004 UNTIL 2 AM FOR GUSTY WINDS
AND LIGHTNING.
WY...NONE.
&&
TARDY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jul 29, 7:11 PM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 711 PM MDT TUE JUL 29 2008 UTZ005-015-310115- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 711 PM MDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND NORTHERN UTAH. .DAY ONE...TONIGHT STRONG WINDS WILL OCCUR ACROSS THE NORTHWEST DESERTS OF UTAH AS A WEATHER DISTURBANCE AND SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVE THROUGH THE REGION. GUSTY WINDS WILL ALSO SPREAD ACROSS THE WASATCH FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRIER AND HOT CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. ONLY ISOLATED THUNDERSTORMS WILL OCCUR ACROSS EASTERN AND SOUTHERN UTAH. MOISTURE MAY RETURN DURING THE WEEKEND WHICH COULD INCREASE THUNDERSTORM COVERAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jul 29, 4:54 PM MDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
454 PM MDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM NON-TSTM WND GST 10 W KNOLLS 40.73N 113.47W
07/29/2008 M63.00 MPH TOOELE UT MESONET
DUGWAY I-80. PEAK GUSTS 64 MPH.
0440 PM NON-TSTM WND GST 17 ESE GROUSE CR 41.61N 113.59W
07/29/2008 M58.00 MPH BOX ELDER UT MESONET
ROSEBUD RAWS
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:47 PM MDT | Red Flag Warning | SLC | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.